MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Leak/Splash (1354); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after opening the package for hydration, it was found that the proximal end of the microcatheter was leaking water.Replacing the product to complete the surgery.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  the patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery with a diameter of 7mm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there was no damage or evidence of tampering to device packaging.The package was opened and device hydrated when leakage was found.Hydration was performed prior to the leak being seen.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4).:equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.No damages or irregularities were found with the outer and inner strain relief.No bends or kinks were found with the echelon-10 catheter body.No damages were found with the echelon-10 distal tip or marker bands.Testing/analysis: the echelon-10 total length was measured to be ~152.5cm and the useable length was measured to be ~144.6cm, which is within specification (specification: total (ref) = 152cm; usable = 144.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, and water was observed exiting from under the inner strain relief.The outer and inner strain relief was removed.The catheter was found with skive damage under the strain relieves (figure f and g).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ was confirmed.The leak was found due to skive damage found under the strain relief.The outer and inner strain reliefs were found undamaged.Therefore, the skive damage likely occurred during manufacturing.There is an indication that the event could be related to a manufacturing issue; therefore, a device history record review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19483368
Report Number2029214-2024-01045
Device Sequence Number8335957
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB556560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/14/2024
07/25/2024
09/06/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/10/2024
08/21/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexUnknown